The Open UniversitySkip to content
 

Relative error prediction via kernel regression smoothers

Jones, M. C.; Park, Heungsun; Shin, Key-Il; Vines, S. K. and Jeong, Seok-Oh (2008). Relative error prediction via kernel regression smoothers. Journal of Statistical Planning and Inference, 138(10) pp. 2887–2898.

Full text available as:
[img]
Preview
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (138Kb)
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/j.jspi.2007.11.001
Google Scholar: Look up in Google Scholar

Abstract

In this article, we introduce and study local constant and local linear nonparametric regression estimators when it is appropriate to assess performance in terms of mean squared relative error of prediction. We give asymptotic results for both boundary and non-boundary cases. These are special cases of more general asymptotic results that we provide concerning the estimation of the ratio of conditional expectations of two functions of the response variable. We also provide a good bandwidth selection method for the estimators. Examples of application, limited simulation results and discussion of related problems and approaches are also given.

Item Type: Journal Article
Copyright Holders: 2007 Elsevier B.V.
ISSN: 0378-3758
Keywords: local linear regression; mean squared relative error; Nadaraya�Watson estimator; ratio estimation
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 22529
Depositing User: Sarah Frain
Date Deposited: 19 Aug 2010 11:33
Last Modified: 16 Dec 2012 20:59
URI: http://oro.open.ac.uk/id/eprint/22529
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk